MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Catalog Number 5MAXJETDKIT
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.Additional 510(k) # k133317.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jetd kit.During the procedure, the physician made an initial pass using a non-penumbra stent retriever through the penumbra system jetd reperfusion catheter (jetd) and a neuron max 6f 088 long sheath (neuron max).While removing the stent retriever, it was ¿hung up¿ inside of the jetd, causing the jetd to stretch; therefore, the jetd and was removed.The procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68), with a penumbra system 3max reperfusion catheter (3maxc), the same sheath, and another stent retriever.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned jetd was kinked at approximately 112.0 cm from the hub.The total length of jetd was measured to be approximately 137.0 cm from the hub.Conclusion: evaluation of the returned jetd revealed a damaged region on its distal length.If the non-penumbra stent retriever became stuck within the jetd lumen and was then forcefully retracted, the jetd may compress and become damaged.The non-penumbra stent retriever was not returned for evaluation and the root cause of it becoming stuck within the jetd could not be determined.During functional testing, a demonstration psr3d was able to be delivered through the jetd within minor resistance experienced at the damaged region.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8248282
Report Number3005168196-2019-00092
Device Sequence Number2189801
Product Code NRY
UDI-Device Identifier00814548019741
UDI-Public00814548019741
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2021
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF86247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Date Report Sent to FDA01/01/2005